question-icon

What are the side effects of Lexapro?

default
Posted on Fri, 15 May 2015
Question: I have been having heart palpationsorry for two weeks...doctor started me on lexapro for anxiety...I have seen a cardiologist, had ekg and stress test and blood work all reading normal...today I was sitting on my bed and I felt as.if someone reached inside my body and squeezed my heart 3 times really fast...no one seems concerned except me. Would Marijuana do this? I used to self medicate because it was the only the game that would help my panic...should I be concered? I want a second opinion but I can't get into see anyone until XXXXXXX ..feel like I'm going to fall asleep and never wake up
doctor
Answered by Dr. Panagiotis Zografakis (28 minutes later)
Brief Answer:
It sounds like a panic attack

Detailed Answer:
Hello,

your symptoms sound like a panic attack. Since the cardiologist found no problems then I suggest you to follow your doctor's instructions and prescribed treatment. This kind of treatment needs some time to achieve its full effect.
I would recommend abstaining from marijuana or other illicit drugs.
In patients that have symptoms even after starting treatment, I usually suggest a low dose of a beta blocker like propranolol which stops the heart pounding and breathlessness that occur during a panic attack.

I hope I've helped!
Contact me again, if you have more questions.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis (9 minutes later)
Could this be from.starting the lexapro? I'm on 10mg for 2 weeks now
doctor
Answered by Dr. Panagiotis Zografakis (2 minutes later)
Brief Answer:
I don't think so

Detailed Answer:
The most common side effects are nausea (15%) and insomnia (9%). Anxiety may cause atypical symptoms like the one you've described. Lexapro is not supposed to cause it.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3765 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Lexapro?

Brief Answer: It sounds like a panic attack Detailed Answer: Hello, your symptoms sound like a panic attack. Since the cardiologist found no problems then I suggest you to follow your doctor's instructions and prescribed treatment. This kind of treatment needs some time to achieve its full effect. I would recommend abstaining from marijuana or other illicit drugs. In patients that have symptoms even after starting treatment, I usually suggest a low dose of a beta blocker like propranolol which stops the heart pounding and breathlessness that occur during a panic attack. I hope I've helped! Contact me again, if you have more questions. Kind Regards!